Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 420, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 21, 2009, 10:58 PM EDT for Hall County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2009, 10:58 PM EDT (02:58 UTC)
- Expired
- Aug 21, 2009, 11:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Hall County, GA
The radar
The Atlanta radar (KFFC), 137 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1809 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 220258
SVRFFC
GAC139-220345-
/O.NEW.KFFC.SV.W.0420.090822T0258Z-090822T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1058 PM EDT FRI AUG 21 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN AND CENTRAL HALL COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 1145 PM EDT
* AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
GAINESVILLE...MOVING NORTH AT 15 MPH. ANOTHER STRONG TO SEVERE
THUNDERSTORM...JUST SOUTHWEST OF MURRAYVILLE...WILL MERGE WITH
THIS THUNDERSTORM ACROSS NORTHERN HALL COUNTY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLERMONT AND MURRAYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3451 8367 3446 8363 3423 8375 3428 8393
3429 8392 3432 8395 3446 8391 3449 8387
3450 8384 3450 8380 3451 8379
TIME...MOT...LOC 0256Z 199DEG 11KT 3431 8384
$$2 follow-up statements
000
WWUS52 KFFC 220315
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 PM EDT FRI AUG 21 2009
GAC139-220345-
/O.CON.KFFC.SV.W.0420.000000T0000Z-090822T0345Z/
HALL GA-
1115 PM EDT FRI AUG 21 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHERN HALL COUNTY...
AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS EXTENDED FROM
MURRAYVILLE...TO GAINESVILLE...TO TWO MILES NORTHEAST OF
LULA...MOVING NORTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLERMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3450 8367 3441 8365 3435 8368 3437 8393
3438 8393 3449 8387 3450 8384 3450 8380
3451 8379
TIME...MOT...LOC 0314Z 199DEG 11KT 3436 8382
$$
19000
WWUS52 KFFC 220339
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1139 PM EDT FRI AUG 21 2009
GAC139-220348-
/O.EXP.KFFC.SV.W.0420.000000T0000Z-090822T0345Z/
HALL GA-
1139 PM EDT FRI AUG 21 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HALL COUNTY WILL BE
ALLOWED TO EXPIRE AT 1145 PM EDT...
AT 1138 PM EDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS WITH
MODERATE RAIN CONTINUED ACROSS CENTRAL AND NORTHERN HALL
COUNTY...BUT WERE NO LONGER INDICATED TO BE SEVERE. THUS...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3450 8367 3441 8365 3435 8368 3437 8393
3438 8393 3449 8387 3450 8384 3450 8380
3451 8379
TIME...MOT...LOC 0338Z 199DEG 11KT 3443 8379
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:30 PM EDT, 28 minutes earlier.
Area forecast discussion, Aug 21, 10:30 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1030 PM EDT FRI AUG 21 2009 .UPDATE... UPDATED ZONES TO INCREASE POPS OVER MUCH OF THE CWA. SHOWERS AND THUNDERSTORMS LINGERING AND SPREADING OUT OVER SOME AREAS. NO OTHER CHANGES MADE AT THIS TIME. (PREVIOUS) .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... MODERATELY UNSTABLE TROPICAL AIR REMAINING OVER THE STATE THIS AFTERNOON. CONVECTION SLOW TO GET STARTED...BUT POTENTIAL STILL EXISTS AS UPPER TROUGH DEEPENS INTO THE MID MISSISSIPPI VALLEY OVERNIGHT. MODELS AGREE THAT DRIER AIR SHOULD PUSH INTO THE NORTHWEST CORNER BY SATURDAY MORNING...SPREADING EASTWARD DURING THE DAY. HAVE TAPERED POPS OFF FROM THE NORTHWEST AFTER MIDNIGHT...WITH ONLY LOW POPS REMAINING FOR THE EAST AND EAST CENTRAL ON SATURDAY. AS UPPER TROUGH DIGS SOUTHWARD...THERE MAY BE SOME MOISTURE LINGERING ACROSS THE HIGHER ELEVATIONS AND HAVE LEFT MENTION OF CLOUDS FOR SATURDAY NIGHT IN THAT AREA. DRY FOR SUNDAY AND SUNDAY NIGHT. MAV/MET TEMPERATURES LOOK OKAY AND HAVE DONE ONLY A FEW TWEAKS. .LONG TERM /MONDAY THROUGH FRIDAY/... NO CHANGES MADE TO THE EXTENDED. DRY FOR MONDAY...BUT MOISTURE STARTS TO PUSH BACK INTO THE CWA ON TUESDAY. RIDGING BUILDING BACK BRIEFLY BUT TROUGH DEVELOPING OVER THE NORTHEAST SHOULD PUSH A FRONT INTO TENNESSEE BY THE END OF THE PERIOD. && .AVIATION... SHOWERS/TSTORMS SLOW TO DEVELOP THIS AFTERNOON...BUT WITH A TROPICAL AIRMASS IN PLACE AND A FRONTAL BOUNDARY PUSHING SOUTHEAST OUT OF THE TENNESSEE VALLEY...EXPECT AT LEAST SCATTERED CONVECTION OVER THE CWA THROUGH THE EVENING. PLAN TO CONTINUE PREVIOUS FORECAST TREND WITH VCSH AND PREVAILING CB AT MOST TAF SITES THROUGH THE EVENING. WILL BACK OFF ON TEMPO THUNDER UNTIL WE SEE BETTER DEVELOPMENT. OTHERWISE...LOOK FOR VFR CONDITIONS TO DOMINATE OUTSIDE OF PRECIP AREAS...THEN LOWER INTO THE MVFR RANGE MUCH OF THE AREA BY BY 09Z. COULD SEE ISOLATED CIGS AND VSBYS IN THE IFR RANGE TOWARD DAYBREAK...BUT ANY IFR CONDITIONS THAT DO DEVELOP SHOULD LIFT/BURN OFF BY 14Z MOST AREAS. GENERALLY LIGHT SOUTHWEST/WEST WINDS OVERNIGHT...BECOMING MORE WEST TO NORTHWEST LATE TONIGHT INTO SATURDAY AS THE FRONT PUSHES THROUGH. WITH FRONT PROGGD INTO SOUTHCENTRAL GEORGIA SATURDAY...EXPECT ANY CONVECTION TO BE SOUTH OF TAF SITES. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 90 64 87 64 / 40 20 10 5 5 ATLANTA 69 86 65 86 64 / 40 10 5 5 5 BLAIRSVILLE 64 82 59 81 59 / 40 20 10 5 10 CARTERSVILLE 65 86 57 86 57 / 40 10 10 5 10 COLUMBUS 72 91 66 88 66 / 40 10 5 5 5 GAINESVILLE 66 85 65 84 64 / 40 20 10 5 10 MACON 72 90 64 91 63 / 40 20 5 5 5 ROME 68 89 61 87 60 / 40 10 10 5 10 PEACHTREE CITY 67 86 59 85 58 / 40 10 5 5 5 VIDALIA 73 89 65 91 63 / 40 30 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Aug 21, 6:25 AM EDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 AM EDT FRI AUG 21 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 625 AM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... A TROPICAL AIRMASS WILL REMAIN OVER MUCH OF THE SOUTHEASTERN U.S. THROUGH TODAY...AS A COLD FRONT APPROACHES FROM THE GREAT LAKES TO ARKANSAS. THE FRONTAL BOUNDARY WILL CROSS NORTH AND CENTRAL GEORGIA EARLY SATURDAY. .PRIMARY HAZARDS... LOCALLY HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING ARE THE PRIMARY HAZARDS THOUGH GUSTY WINDS ARE ALSO POSSIBLE WITH A FEW OF THE STRONGER STORMS...THIS AFTERNOON AND EVENING. .DISCUSSION... MODERATE INSTABILITY WILL DEVELOP BY THIS AFTERNOON WITH CAPES AROUND 1500 AND LIFTED INDICES NEAR -3...ALLOWING THUNDERSTORMS TO DEVELOP THIS AFTERNOON AS A WEAK SHORTWAVE PASSES THROUGH THE AREA. LIGHT WINDS ALOFT AND RELATIVELY HIGH PRECIPITABLE WATER VALUES WILL CONTRIBUTE TO LOCALLY HEAVY RAIN POTENTIAL...WITH SPOTTY ONE OR TWO INCH RAINFALL AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS EXISTS OVER CENTRAL GEORGIA ON SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH MONDAY. THUNDERSTORM CHANCES CREEP BACK INTO CENTRAL GEORGIA ON TUESDAY AND WEDNESDAY...WITH STORMS BECOMING POSSIBLE ACROSS THE ENTIRE AREA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SIGNIFICANT WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 21, 9:57 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 957 PM EDT FRI AUG 21 2009 GAZ030-041-220215- 957 PM EDT FRI AUG 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND LIGHTNING...WIND GUSTS TO 40 MPH...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND VERY HEAVY RAIN IN HARALSON AND POLK COUNTIES UNTIL 1015 PM EDT... AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS ACROSS SOUTHERN POLK AND FAR NORTHERN HARALSON COUNTY FROM JUST SOUTH OF ROCKMART TO CEDARTOWN...SOUTHWARD TO FELTON AND EUBANK LAKE. VERY HEAVY RAIN HAS REPEATEDLY MOVED ACROSS THIS AREA DURING THE PAST HOUR. RAINFALL UP TO 1.5 INCHES HAS FALLEN ACROSS THIS AREA DURING THE LAST HOUR AND AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS LIKELY DURING THE NEXT HOUR...RESULTING IN FLOODING OF LOW-LYING AND FLOOD PRONE AREAS. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS HARALSON AND POLK COUNTIES THROUGH 1015 PM EDT. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES AND TELEPHONES UNTIL THE STORMS HAVE PASSED. 19
Special weather statement, Aug 21, 10:07 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1007 PM EDT FRI AUG 21 2009 GAZ021-022-033-034-045-220230- 1007 PM EDT FRI AUG 21 2009 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN DEKALB...GWINNETT...FORSYTH...CHEROKEE AND FULTON COUNTIES UNTIL 1030 PM EDT... AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM COAL MOUNTAIN...TO ALPHARETTA...TO ATLANTA...MOVING EAST AT 15 MPH. RUNOFF FROM THESE STORMS WILL LIKELY CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. STRONG WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. THESE STORMS WILL ALSO PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. 19
Local storm report, Aug 21, 10:25 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG DALLAS 33.92N 84.84W
08/21/2009 PAULDING GA PUBLIC
3 TREES DOWN
&&
SLAMBACKSpecial weather statement, Aug 21, 10:29 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1029 PM EDT FRI AUG 21 2009 GAZ031>033-041-044-220330- 1029 PM EDT FRI AUG 21 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN HARALSON...PAULDING...COBB AND FULTON COUNTIES UNTIL 1130 PM EDT... AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED PERSISTENT THUNDERSTORMS IN A WEST TO EAST ORIENTED BAND FROM TALLAPOOSA...TO BUCHANAN...TO DALLAS...TO AUSTELL...TO ATLANTA...DRIFTING VERY SLOWLY SOUTH AT 5 MPH. DOPPLER RADAR RAINFALL ESTIMATES OF ONE TO TWO INCHES PER HOUR ARE INDICATED WITH THIS ACTIVITY. TWO TO THREE INCHES OF RAIN HAS ALREADY FALLEN IN PARTS OF THESE COUNTIES DURING THE LAST FEW HOURS. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. IN ADDITION...THESE THUNDERSTORMS CONTINUE TO PRODUCE NUMEROUS CLOUD-TO-GROUND LIGHTNING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Aug 21, 10:32 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1032 PM EDT FRI AUG 21 2009 GAZ036>038-220300- 1032 PM EDT FRI AUG 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SOUTHERN OCONEE...WESTERN OGLETHORPE AND CLARKE COUNTIES UNTIL 1100 PM EDT... AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FARMINGTON...MOVING NORTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS OCONEE...OGLETHORPE AND CLARKE COUNTIES THROUGH 1100 PM EDT. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES AND TELEPHONES UNTIL THE STORM HAS PASSED. 19
Special weather statement, Aug 21, 10:45 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1045 PM EDT FRI AUG 21 2009 GAZ014-015-022-023-033-034-045-220345- 1045 PM EDT FRI AUG 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DEKALB...GWINNETT...FORSYTH...HALL...DAWSON...SOUTHERN LUMPKIN AND FULTON COUNTIES UNTIL 1145 PM EDT... AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM DAHLONEGA...TO LAKE LANIER...TO SNELLVILLE...TO REDAN...MOVING EAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. LOCALLY HEAVY RAIN MAY RESULT IN PONDING OF WATER AND BRIEF...MINOR FLOODING OF LOW-LYING AND FLOOD PRONE AREAS. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:13 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 32 min |
| Aug 21, 8:28 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Polk | 32 min |
| Aug 21, 8:58 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cobb, Paulding | 62 min |
| Aug 21, 9:04 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.